MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 1000ML/MIN; PUMP, INFUSION

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 1000ML/MIN; PUMP, INFUSION
Model Number 903-00037
Medical Device Problem Codes Crack (1135); Device Emits Odor (1425)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
The ri-2 was infusing at 500 ml/min when the users noticed blood splitting from the closed door.Transfusion was stopped.Photos were taken.Tubing looks to be cracked and it smelt like burnt rubber.
 
Additional Manufacturer Narrative
The internal complaint file#: (b)(4) has been logged for this incident for traceability.The ri-2 involved in the incident has not been returned to belmont medical technologies for evaluation.The disposable set involved in this incident was not returned to belmont for evaluation since it was discarded.Belmont was informed 05/30 that the patient expired, there was no allegation that the device caused or contributed to the death.The images provided indicate that a clot formed in the set.A clot can cause the set to overheat and deform due to the inability of the fluid to pass through and carry away the heat delivered to the heat exchanger.This likely led to the reported cracking of the set and burn odor.A precise root cause of the clot could not be determined as the set was discarded and could not be sent for investigation.There is no indication of the use of contraindicated fluids.Certain infusates such as calcium, and platelets should not be used, as they can compromise the anticoagulants in citrated blood and promote clotting, which can lead to clot formation inside the heat exchanger and block blood flow.If this occurs, the stainless steel rings inside the heat exchanger may become overheated.In case of overheat alarm, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.Other methods can be used to infuse the patient.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of an "over temperature" alarm, the rapid infuser exhibits the following alarm message: "infusate over temperature.Discard disposable and blood.Restart system with a new disposable.Service machine if error persists." the operator's manual also provides possible conditions and additional recommended operator actions.All 3-spike sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.The rapid infuser used was tested on-site and no issues were identified.The device history was reviewed and no other issues were identified.The customer was provided training in proper use of the ri-2 in october 2024.Belmont offered further refresher training for clinical staff at the user facility in light of this incident, but it was declined by the customer.No device malfunction could be verified, and the root cause could not be determined.We will continue to monitor this type of incident closely and take further corrective and preventive actions if required.

Brand Name
RAPID INFUSER RI-2, 120V, 1000ML/MIN
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key22319449
Report Number1219702-2025-00033
Device Sequence Number8812347
Product Code FRN
UDI-Device Identifier10896128002630
UDI-Public10896128002630
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K242735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00037
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Initial Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown